Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
Question: Horrible Zyprexa Withdrawals
|wncsunshine - Sun May 24, 2009 5:20 pm||
I have taken 10 mg of Zyprexa per day for about 8 years which I took at bedtime. The reason it was prescibed to me was that I had panic attacks and severe anxiety. 11 days ago my doctor took my totally off Zyprexa cold turkey and put me on 50 mg of Zoloft every morning. I have racing thoughts, insomnia, cannot concentrate and function properly and terrible anxiety almost feeling speedy like my spirit is trying to come out of my body. I have a high pressure job and cannot function at work or at home. I called my doctor (which of course I can't talk to - just the nurse). She told me that I needed to give it a few more days (which I have). I finally slept some last night but I am dysfunctional. Please advise.
|Faye Lang, RN, MSW - Thu Aug 19, 2010 3:13 pm||
Although this is a very late response, I'll give some information. In recent years, due to the reports of persons with experiences like wncsunshine's, there has been a name assigned to such withdrawal problems, called "Discontinuation Syndrome." It includes multiple unpleasant symptoms, and sometimes requires as long as a year for the person to slowly titrate the dosage downward. Some physicians prescribe Prozac while the other medication is being withdrawn, and then titrate the Prozac downward, which often works. If you need to speak with your doctor, insist on it, or make an appointment and see him or her.
Good luck to all.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.